Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping Norvir as booster
Apr 10, 2006

I am presently taking tenofovir, abacavir and fosamprenavir with norvir as a booster. The norvir is a constant cause of diarrhea issues. I do take imodium to alleviate it but then that sort of helps. I still get some diarrhea(though less) but it ends up causing constipation as well - even if I take only 1 imodium a day or even every two days. I would like to stop taking norvir entirely . My current cd4's are around 190 with an undetectable viral load. I am seeing my doctor next week and will tell him of my intentions to stop the norvir. WHat is your opinion on this? Thanks

Response from Dr. Young

Thanks for your post.

It's possible to reduce or eliminate the ritonavir (Norvir) from fosamprenavir (Lexiva, Telzir)-based treatments-- the ritonavir is associated with the side effects that you've described.

Before you stop, I'd be sure to discuss your plans and needs with your doctor- he'll be able to provide individualized advice and monitor your labs after any treatment change.

Best, BY



Previous
Meds
Next
What are correct meds for newly diagnosed?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement